Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 13, 20164 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 13, 2016, 10:29 PM EDT for 4 counties in Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 10:29 PM EDT (02:29 UTC)
Expired
Aug 13, 2016, 11:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

Counties Greene County, GA, Taliaferro County, GA, Warren County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1882 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1882 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WWUS82 KFFC 140229
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT SAT AUG 13 2016
 
GAZ038-039-050-051-060>062-140300-
TALIAFERRO GA-OGLETHORPE GA-GREENE GA-PUTNAM GA-WILKES GA-HANCOCK GA-
WARREN GA-
1029 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
OGLETHORPE...GREENE...NORTHEASTERN PUTNAM...SOUTHWESTERN WILKES...
NORTHERN HANCOCK AND NORTHWESTERN WARREN COUNTIES UNTIL 1100 PM
EDT...

AT 1029 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE PLAINS...OR 10
MILES SOUTHWEST OF CRAWFORDVILLE...MOVING NORTH AT 20 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. 
           LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. 
           REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
           TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW 
           DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO 
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY 
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS. 
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND 
           DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...GREENSBORO...WARRENTON...CRAWFORDVILLE...UNION POINT...
WOODVILLE...WHITE
PLAINS...SILOAM...NORWOOD...MAXEYS...RAYLE...SHARON... REYNOLDS
PLANTATION...LIBERTY...STEPHENS...SPRINGFIELD...PENFIELD...
ALEXANDER STEPHENS PARK...SANDY CROSS AND CADLEY.

LAT...LON 3361 8263 3361 8265 3358 8264 3336 8267
      3335 8326 3383 8322 3382 8260
TIME...MOT...LOC 0229Z 183DEG 21KT 3343 8299 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 8:28 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 13, 8:28 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
828 PM EDT SAT AUG 13 2016

.AVIATION...
00Z Update...
not a lot of changes from the previous forecast and thinking.
added some tempo groups to the atlanta metro TAF sites and CSG for
the greater coverage of showers and thunderstorms there through
02z. may need to update beyond 02z if they hang on but high res
models suggest things should begin to subside thereafter. gusty
winds can be expected with any of the showers as they are acting
much more like squalls within a feeder band. gusts to 30kts are
fairly common within many of the showers and thunderstorms. areas
that received rainfall will have to be watched for low clouds or
fog developing by around 10z...for now have left it in as a sct010
while maintaining high vis...but will need to watch for lower cigs
and lower vis. expect a similar type day on sunday with much less
coverage of showers. as a result have opted to keep prob30 out of
the forecast.

//ATL Confidence...00Z Update...
Medium on shower coverage the remainder of the evening.
Medium on ifr/mvfr cloud potential late tonight
High on remaining elements

30

.PREV DISCUSSION... /Issued 220 PM EDT SAT AUG 13 2016/

SHORT TERM /Tonight through Sunday Night/...
Persistent Bermuda high will remain in control through the short
term. The atmosphere will remain nearly unchanged through Sunday
night and therefore will be going with a persistence forecast.
Convection will be isolated to scattered the rest of this afternoon
into early this evening...and then again Sunday afternoon with
slightly less coverage. Both max and min temps have been warmer than
MOS guidance and have raised temps a degree or two through Sunday
night.Persistent Bermuda high will remain in control through the short
term. The atmosphere will remain nearly unchanged through Sunday
night and therefore will be going with a persistence forecast.
Convection will be isolated to scattered the rest of this afternoon
into early this evening...and then again Sunday afternoon with
slightly less coverage. Both max and min temps have been warmer than
MOS guidance and have raised temps a degree or two through Sunday
night.

17

LONG TERM /Monday through Saturday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS Discussion...
The extended forecast continues to show somewhat of a drying
trend through the middle of next week. The main atmospheric
feature is still the Bermuda ridge that stays parked over the
region through day 7. This ridge really strengthens its hold over
the area through Monday which will keep the deepest moisture to
the west and north of our CWA. The ridge does begin to weaken by
Tuesday Night/Wed Morning allowing the better moisture axis to
move closer to the area by Wed afternoon/Evening. Will have to
keep an eye on how things progress over the next few days and
adjust pops as needed. Have continued the previous trend with
slight chance to low chance diurnally driven pops in the forecast
through Tue...with a slow increase into the likely category by
Thu. With a drier atmosphere over the next few days...PWs have
begun to drop to below 2.0 inches. This trend continues through
Tuesday before increasing again back to 2.0 inches and higher
Wed/Thu. As a result...any storms we see through Mon/Tue should
not have as significant a heavy rain threat as we have seen over
the past few weeks.

Tropics expected to remain fairly quiet through the week. Will
continue to monitor latest information.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  93  74  94 /  20  20  20  30
Atlanta         75  91  75  91 /  20  20  20  40
Blairsville     71  88  70  87 /  30  30  20  40
Cartersville    74  92  73  91 /  20  20  20  40
Columbus        76  93  75  93 /  30  20  20  30
Gainesville     75  90  74  90 /  20  20  20  40
Macon           74  95  74  94 /  30  20  20  30
Rome            73  91  73  92 /  20  20  20  40
Peachtree City  73  91  72  92 /  20  20  20  40
Vidalia         75  94  76  94 /  30  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...30
LONG TERM....26
AVIATION...30
Hazardous weather outlook, Aug 13, 6:06 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT SAT AUG 13 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-142215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
606 PM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THROUGH TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH
AND CENTRAL GEORGIA THROUGH THE EVENING HOURS.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ALTHOUGH A DRYING TREND IS EXPECTED THROUGH TUESDAY...THERE IS
STILL A CHANCE FOR THUNDERSTORMS EACH DAY. NEXT WEEK THE BEST
CHANCES FOR STORMS SHIFT TO FAR NORTH GEORGIA AS A FRONT SLOWLY
SAGS TOWARD THE STATE BY WEDNESDAY. SOME OF STORMS MAY PRODUCE
VERY HEAVY RAINFALL AND COULD RESULT IN MINOR FLOODING OF SMALLER
CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 13, 9:26 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 PM EDT SAT AUG 13 2016

GAZ082-083-095-096-140200-
TWIGGS GA-BLECKLEY GA-HOUSTON GA-BIBB GA-
926 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIGGS...WESTERN
BLECKLEY...NORTHEASTERN HOUSTON AND SOUTHERN BIBB COUNTIES UNTIL 1000
PM EDT...

AT 925 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROBINS AIR FORCE
BASE... OR 13 MILES SOUTHWEST OF JEFFERSONVILLE...MOVING NORTH AT 30
MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PERRY...WARNER
ROBINS...ROBINS AIR FORCE BASE...MARION...KATHLEEN...
ELBERTA...BONAIRE...TARVERSVILLE...MIDDLE GEORGIA REGIONAL
AIRPORT...SAND BED AND BULLARD.

LAT...LON 3240 8352 3240 8353 3242 8365 3271 8365
      3268 8336 3239 8349 3240 8350 3239 8350
TIME...MOT...LOC 0125Z 189DEG 26KT 3256 8353
Special weather statement, Aug 13, 9:42 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT SAT AUG 13 2016

GAZ082-083-095-140215-
TWIGGS GA-HOUSTON GA-BIBB GA-
942 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIGGS...
NORTHEASTERN HOUSTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 1015 PM
EDT...

AT 942 PM EDT...A STRONG THUNDERSTORM WAS OVER ROBINS AIR FORCE
BASE... OR 13 MILES SOUTHWEST OF JEFFERSONVILLE...MOVING NORTH AT 20
MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...JEFFERSONVILLE...WARNER ROBINS...ROBINS AIR FORCE
BASE...MARION... DRY
BRANCH...BONAIRE...TARVERSVILLE...HUBER...BULLARD...FITZPATRICK...
ELBERTA...RIPLEY AND MYRICKS MILL.

LAT...LON 3251 8364 3281 8364 3278 8334 3275 8332
      3249 8345
TIME...MOT...LOC 0142Z 187DEG 17KT 3260 8354
Special weather statement, Aug 13, 9:44 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
944 PM EDT SAT AUG 13 2016

GAZ060-061-072-073-082>084-140215-
TWIGGS GA-WILKINSON GA-BALDWIN GA-JONES GA-PUTNAM GA-HANCOCK GA-
BIBB GA-
944 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TWIGGS...NORTHWESTERN
WILKINSON...BALDWIN...EASTERN JONES...SOUTHWESTERN PUTNAM...WESTERN
HANCOCK AND EASTERN BIBB COUNTIES UNTIL 1015 PM EDT...

AT 944 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF
JEFFERSONVILLE...MOVING NORTH AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GORDON...IVEY...MIDWAY-
HARDWICK...MERIWETHER...COOPERS... SCOTTSBORO...JAMES...DRY
BRANCH...HARDWICK...RESSEAUS CROSSROADS...
GRISWOLDVILLE...HADDOCK...MOUNTAIN SPRINGS...BLOUNTSVILLE...MYRICKS
MILL... ALLENWOOD...GREENBERRY CROSSROADS...BROWNS CROSSING AND
ETHRIDGE.

LAT...LON 3277 8333 3279 8353 3324 8348 3322 8315
TIME...MOT...LOC 0144Z 187DEG 16KT 3278 8341
Special weather statement, Aug 13, 9:57 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
957 PM EDT SAT AUG 13 2016

GAZ039-050-051-060>062-140230-
TALIAFERRO GA-GREENE GA-PUTNAM GA-WILKES GA-HANCOCK GA-WARREN GA-
957 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...EASTERN GREENE...
EASTERN PUTNAM...SOUTHWESTERN WILKES...NORTHERN HANCOCK AND WARREN
COUNTIES UNTIL 1030 PM EDT...

AT 957 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF WHITE
PLAINS...OR 9 MILES SOUTH OF CRAWFORDVILLE...MOVING NORTH AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GREENSBORO...WARRENTON...SPARTA...CRAWFORDVILLE...UNION
POINT...WOODVILLE... WHITE
PLAINS...SILOAM...NORWOOD...SHARON...REYNOLDS
PLANTATION...LIBERTY... SPRINGFIELD...PENFIELD...ALEXANDER STEPHENS
PARK...CULVERTON...ROCKVILLE... SANDY CROSS...CADLEY AND FICKLIN.

LAT...LON 3361 8263 3361 8265 3358 8263 3327 8269
      3327 8324 3367 8318 3366 8262
TIME...MOT...LOC 0157Z 183DEG 20KT 3342 8291
Special weather statement, Aug 13, 10:14 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EDT SAT AUG 13 2016

GAZ059-060-072-073-082>084-140245-
TWIGGS GA-WILKINSON GA-BALDWIN GA-JONES GA-JASPER GA-PUTNAM GA-
BIBB GA-
1014 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIGGS...
NORTHWESTERN WILKINSON...WESTERN BALDWIN...JONES...SOUTHEASTERN
JASPER...SOUTHWESTERN PUTNAM AND EASTERN BIBB COUNTIES UNTIL 1045 PM
EDT...

AT 1014 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES EAST OF MACON...
MOVING NORTH AT 55 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
           REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
           TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
           DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...MILLEDGEVILLE...GRAY...JEFFERSONVILLE...GORDON...IVEY...
MIDWAY-HARDWICK...MERIWETHER...FRANKLINTON...GRISWOLDVILLE...MYRICKS
MILL...POSTELL...ALLENWOOD...BRADLEY...FITZPATRICK...GREENBERRY
CROSSROADS...CROSS KEYS...BROWNS CROSSING...RIPLEY AND COOPERS.

LAT...LON 3271 8361 3322 8359 3321 8326 3320 8327
      3319 8327 3319 8326 3318 8321 3268 8336
TIME...MOT...LOC 0214Z 187DEG 49KT 3279 8348
Special weather statement, Aug 13, 10:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT SAT AUG 13 2016

GAZ038-039-050-051-060>062-140300-
TALIAFERRO GA-OGLETHORPE GA-GREENE GA-PUTNAM GA-WILKES GA-HANCOCK GA-
WARREN GA-
1029 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
OGLETHORPE...GREENE...NORTHEASTERN PUTNAM...SOUTHWESTERN WILKES...
NORTHERN HANCOCK AND NORTHWESTERN WARREN COUNTIES UNTIL 1100 PM
EDT...

AT 1029 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE PLAINS...OR 10
MILES SOUTHWEST OF CRAWFORDVILLE...MOVING NORTH AT 20 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
           REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
           TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
           DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...GREENSBORO...WARRENTON...CRAWFORDVILLE...UNION POINT...
WOODVILLE...WHITE
PLAINS...SILOAM...NORWOOD...MAXEYS...RAYLE...SHARON... REYNOLDS
PLANTATION...LIBERTY...STEPHENS...SPRINGFIELD...PENFIELD...
ALEXANDER STEPHENS PARK...SANDY CROSS AND CADLEY.

LAT...LON 3361 8263 3361 8265 3358 8264 3336 8267
      3335 8326 3383 8322 3382 8260
TIME...MOT...LOC 0229Z 183DEG 21KT 3343 8299

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:00 PM EDTSpecial Weather StatementFFCWilcox30 min
Aug 13, 8:12 PM EDTSpecial Weather StatementFFCTwiggs33 min
Aug 13, 8:13 PM EDTSpecial Weather StatementFFCWilkinson32 min
Aug 13, 8:28 PM EDTSpecial Weather StatementFFCWilkinson32 min
Aug 13, 8:32 PM EDTSpecial Weather StatementFFCDooly28 min
Aug 13, 8:38 PM EDTSpecial Weather StatementFFCWilcox37 min
Aug 13, 8:42 PM EDTSpecial Weather StatementFFCTwiggs33 min
Aug 13, 8:44 PM EDTSpecial Weather StatementFFCBaldwin31 min
Aug 13, 8:50 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson25 min
Aug 13, 8:59 PM EDTSpecial Weather StatementFFCHouston, Pulaski31 min
Aug 13, 9:15 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Jones, Washington, Wilkinson30 min
Aug 13, 9:26 PM EDTSpecial Weather StatementFFCTwiggs34 min
Aug 13, 9:42 PM EDTSpecial Weather StatementFFCTwiggs33 min
Aug 13, 9:44 PM EDTSpecial Weather StatementFFCBaldwin31 min
Aug 13, 9:57 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Warren33 min
Aug 13, 10:14 PM EDTSpecial Weather StatementFFCBaldwin, Jones31 min
Aug 13, 11:54 PM EDTSpecial Weather StatementFFCLaurens36 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.